# SDR USAASB00024

- Difficulty date: January 28, 2000
- Submitted: April 25, 2000
- Operation: Air carrier
- Aircraft: N231US
- Make and model: Boeing 737-2Q9
- Aircraft serial: 21976
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Lavatory
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

PVD - FLT 2655 - ON CLIMB-OUT FROM PVD, AT APPROXIMATELY 8,000 FEET, THE SMOKE DETECTOR IN THE AFT LAVATORY BEGAN SOUNDING AND A SMELL IN THE AFT CABIN WAS PRESENT.  CAPTAIN DECLARED AN EMERGENCY AND THE FLIGHT RETURNED TO FIELD AT PVD.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE GROUND RAN BOTH ENGINES TO SIMULATE CONDITION.  NO ODOR OR SOURCE WAS DETECTED.  REMOVED AND REPLACED LEFT AND RIGHT WATER SEPARATOR BAGS, LEFT AFT COFFEE MAKER AND AFT LAVATORY SMOKE DETECTOR AS PRECAUTION.  SERVICED LEFT ACM TO PROPER LEVEL.  FOUND WIRES FOR LIGHT AT AFT LAVATORY MIRROR SHOW EVIDENCE OF AGE DETERIORATION.  PROGRAMMED FOR REPLACEMENT.  (M)
